| Model Number |
SUTURE ANCHOR BIOCOMPOSI CORKSCREW FT |
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
06/14/2021
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during a shoulder arthroscopy the devices broke inside the patient and the broken parts remained inside the patient.As the device is absorbable no revision surgery is planned.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
Complaint confirmed.One unpackaged ar-1927bcf-65-1 was received for investigation.Visual inspection identified breakage to the distal threads of the returned biocomposite anchor.The associated suture construct remained intact.Details as to the method of bone preparation employed during the procedure, as well as the bone quality encountered, were not provided.As such, a probable cause can be associated with improper bone preparation and/or user applied prying/leveraging forces during insertion.